MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO RECIPROCATING BLADE, DOUBLE SIDED, OFFSET (70.0 X 0.8 X 12.5MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO RECIPROCATING BLADE, DOUBLE SIDED, OFFSET (70.0 X 0.8 X 12.5MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Catalog Number 0277096276
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting product return.
 
Event or Problem Description
It was reported that during a total knee surgery, the blade broke.It was also reported that there was a minor delay to open new blade and the procedure was completed successfully.It was further reported that the complainant was not aware of medical intervention or adverse consequences as a result of this event.
 
Additional Manufacturer Narrative
Investigation results indicate that the blade was bent during use as well as potentially coming in contact with other surgical equipment from the wear noted on the teeth of the blade.The ifu's of the handpieces for use with this blade was reviewed and contains warnings against bending of blades as follows: "do not apply excessive pressure, such as bending or prying, with the blade.Excessive pressure may bend or fracture the blade and result in tissue damage, loss of tactile control, and/or the ejection of blade fragments at a high velocity".The quality investigation is complete.
 
Event or Problem Description

Brand Name
RECIPROCATING BLADE, DOUBLE SIDED, OFFSET (70.0 X 0.8 X 12.5MM)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8232120
Report Number0001811755-2019-00060
Device Sequence Number1621215
Product Code GFA
UDI-Device Identifier04546540880673
UDI-Public04546540880673
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2023
Device Catalogue Number0277096276
Device Lot Number18276017
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/14/2018
Supplement Date Received by Manufacturer02/18/2019
Initial Report FDA Received Date01/09/2019
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1